# SDR 2004FA0000765

- Difficulty date: August 2, 2004
- Submitted: September 28, 2004
- Operation: General aviation
- Aircraft: N2189K
- Make and model: Balwks FIREFLY9
- Aircraft serial: F9B2004
- System (JASC): 5102 · Balloon Reports
- Part: Valve
- Part number: F9B15
- Condition: Destroyed
- Location: Balloon
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING FLIGHT, 3 OF 4 VALVE WINDOWS FAILED BY SEPARATING AT SEAMS.  UPON SEPARATION, REMAINING WINDOW MATERIAL MELTED AWAY, THUS CREATING 3 LARGE HOLES IN THE TOP OF THE BALLOON, WHICH RAISED INTERNAL TEMP, AND CAUS HIGH (EXTREME) FUEL CONSUMPTION AND RENDERED THE AIRCRAFT UNCONTROLABLE AND UNAIRWORTHY.  ALL ABOVE WITHIN 42 MINUTES OF FLIGHT.
